MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 9CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 9CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL
Model Number FCS9
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: p92187.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the white tissue pad completely fell off.The fallen piece was retrieved by forceps and was disposed.Changed to another device to complete the surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 7/5/2022 d4 batch #: p92187 investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the fcs9 device was received with the tissue pad detached and not returned but with evidence of body fluids and tissue pad material in the groove section of the clamp arm.The device was connected to a test handpiece and a gen11 and the device did activate during functional testing.Based on the condition of the tissue pad, a probable cause for this damage is that the clamp of the device may have been closed and the instrument activated without tissue present.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad.The resulting damage contributes to the removal of the pad from the clamp arm.The cleaning of the pad, not in accordance with the ifu, can also result in the removal of the pad during use.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance were identified.

Brand Name
HS FOCUS 9CM CURVED SHEAR
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13905293
Report Number3005075853-2022-01824
Device Sequence Number17160002
Product Code LFL
UDI-Device Identifier10705036001959
UDI-Public10705036001959
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberFCS9
Device Catalogue NumberFCS9
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE
Patient SexUnknown